Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes excessive head, neck and face sweating?

Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3704 Questions

default
Posted on Fri, 16 Sep 2016 in Medicines and Side Effects
Question: I have excessive head neck and face sweeting, I have been taking citalopram for about 10 years and my sweeting problem has increased over that time. my dose is increased to 40mg a day now and the sweeting seems to be getting worse. while searching on line I have found that CYPROHEPTADINE HCL could help with this side effect of citalopram, I also that cetirizine hydrochloride 10 mg daily. your opinion would be appreciated greatly, thank you XXXXXXX
doctor
Answered by Dr. Erion Spaho 1 hour later
Brief Answer:
There are some risks.

Detailed Answer:
Hello and thanks for using HCM.

I have read your question and understand your concerns.

Cyproheptadine and citalopram, both affect the serotonin levels and may result in serotonin syndrome, a serious condition, so, it is too risky to use Cyproheptadine to treat excessive sweating.

Excessive sweating also may be due to anxiety itself, besides as a side effect of citalopram.

Cetrizine is an antihistamine drug, it may cause sudden sweating itself as a side effect.

A possible treatment about excessive sweating is Botox injections that may decrease sweating up to six months or, in some cases longer.

This can be repeated in the future.

Please discuss with your Doctor about these issues.

Hope you found the answer helpful.

Let me know if I can assist you further.

Greetings.

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Serotonin syndrome

doctor1 MD

Can I take trazodone & Vicks NyQuil

doctor1 MD

I have a 77 year old female partner with Sialorrhea , excreting a mucous like clear substance daily for many years in her mouth. Several doctor...

doctor1 MD

may i take tramadol hcl 50 mg while also taking bupropion, nefazadone, and sertraline for depression . The tramadol is for spinal stenosis . Thank...

doctor1 MD

How long after having Serotonin Syndrome/Poisoning can I have another Avanza tablet? I had 90mg Avanza, as prescribed by my doctor, which was far...

doctor1 MD

I have been taking brintellix 5mg. with Cymbalta 60mg and amberon 7.5 mg. for 10 days now. The last 3 days I have been experiencing hoarseness. I...

doctor1 MD

Hello doctor, I am currently taking an anti depressant called citalopram which is an ssri, and I am about to take some robotussin dm which has...